Alert archive / North Dakota / Winter Storm Watches in 2012

Winter Storm Watch 2, NWS Bismarck, ND

February 23, 201228 counties in North Dakota

NWS Bismarck, ND issued this winter storm watch at Feb 23, 2012, 1:46 PM MST for 28 counties in North Dakota. It took effect at Feb 25, 2012, 5:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 23, 2012, 1:46 PM MST (20:46 UTC)
In effect from
Feb 25, 2012, 5:00 PM MST
Expired
Feb 24, 2012, 1:50 PM MST
In force
Issued by
NWS Bismarck, ND
All 28 counties

Billings County, ND, Bottineau County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 76 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.8 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2012-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2012-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
510 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
-69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

733 
WWUS43 KBIS 232046
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
246 PM CST THU FEB 23 2012

...WINTER STORM WATCH FOR MUCH OF WESTERN AND CENTRAL NORTH DAKOTA
SATURDAY EVENING THROUGH MONDAY MORNING...

.HAZARDOUS WINTER WEATHER CONDITIONS ARE POSSIBLE ACROSS MUCH OF
WESTERN AND CENTRAL NORTH DAKOTA THIS WEEKEND. SNOW IS FORECAST
TO BEGIN ACROSS THE FAR WEST SATURDAY EVENING...AND SPREAD
EASTWARD BY SUNDAY. STRONG NORTHERLY WINDS ARE EXPECTED SUNDAY INTO
MONDAY MORNING...WHICH MAY LEAD TO SIGNIFICANT AREAS OF BLOWING
AND DRIFTING SNOW.

MODERATE TO HEAVY SNOWFALL ACCUMULATIONS ARE POSSIBLE...WITH THE
GREATEST ACCUMULATIONS AT THIS TIME EXPECTED ALONG AND NORTH OF
HIGHWAY 200. HOWEVER...SOME UNCERTAINTY DOES REMAIN IN THE EXACT
TRACK OF THIS SYSTEM...WHICH MAY CAUSE THE AXIS OF THE GREATEST
SNOWFALL TO SHIFT.

TRAVEL THIS WEEKEND MAY BECOME HAZARDOUS. THOSE WITH TRAVEL
PLANS SHOULD REMAIN UP TO DATE ON THIS POTENTIAL WINTER STORM.

NDZ001>005-009>013-017>023-025-032>037-041-042-045>048-050-051-
241200-
/O.NEW.KBIS.WS.A.0002.120226T0000Z-120227T1200Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-HETTINGER-
GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MEDORA...DICKINSON...
MANDAN...BISMARCK...STEELE...JAMESTOWN...MOTT...ELGIN...
FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
246 PM CST THU FEB 23 2012 /146 PM MST THU FEB 23 2012/

...WINTER STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH
LATE SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH
LATE SUNDAY NIGHT. 

* SNOWFALL IS EXPECTED TO BEGIN ACROSS THE FAR WEST SATURDAY
  EVENING...AND SPREAD ACROSS THE REMAINDER OF WESTERN AND CENTRAL
  NORTH DAKOTA THROUGH SUNDAY.

* MODERATE TO HEAVY SNOWFALL ACCUMULATIONS ARE POSSIBLE.

* SIGNIFICANT BLOWING SNOW WITH STRONG NORTHERLY WINDS ARE
  POSSIBLE SUNDAY INTO MONDAY MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
MONITOR THE LATEST FORECASTS FOR UPDATES.

&&

$$

AYD/NH/JWS
2 follow-up statements
081 
WWUS43 KBIS 240940
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
340 AM CST FRI FEB 24 2012

...WINTER STORM WATCH FOR MOST OF WESTERN AND CENTRAL NORTH
DAKOTA SATURDAY EVENING THROUGH MONDAY MORNING...

.HAZARDOUS WINTER WEATHER CONDITIONS WILL BE POSSIBLE ACROSS MOST OF
WESTERN AND CENTRAL NORTH DAKOTA THIS WEEKEND. SNOW IS FORECAST TO
BEGIN ACROSS THE FAR WEST SATURDAY EVENING AND SPREAD EASTWARD BY
SUNDAY. STRONG NORTHERLY WINDS ARE EXPECTED SUNDAY INTO MONDAY
MORNING...WHICH MAY LEAD TO SIGNIFICANT AREAS OF BLOWING AND
DRIFTING SNOW.

MODERATE TO HEAVY SNOWFALL ACCUMULATIONS WILL BE POSSIBLE...WITH
THE GREATEST ACCUMULATIONS EXPECTED ALONG AND NORTH OF HIGHWAY 52.
HOWEVER...SOME UNCERTAINTY REMAINS IN THE EXACT TRACK OF THIS
SYSTEM...WHICH MAY CAUSE THE AXIS OF THE GREATEST SNOWFALL TO
SHIFT.

TRAVEL THIS WEEKEND MAY BECOME HAZARDOUS. THOSE WITH TRAVEL PLANS
SHOULD REMAIN UP TO DATE ON THIS POTENTIAL WINTER STORM.

NDZ001>005-009>013-017>023-025-032>037-041-042-045>048-050-051-
250000-
/O.CON.KBIS.WS.A.0002.120226T0000Z-120227T1200Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-HETTINGER-
GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MEDORA...DICKINSON...
MANDAN...BISMARCK...STEELE...JAMESTOWN...MOTT...ELGIN...
FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
340 AM CST FRI FEB 24 2012 /240 AM MST FRI FEB 24 2012/

...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY EVENING
THROUGH LATE SUNDAY NIGHT...

* SNOWFALL IS EXPECTED TO BEGIN ACROSS THE FAR WEST SATURDAY 
  EVENING...AND SPREAD ACROSS THE REMAINDER OF WESTERN AND 
  CENTRAL NORTH DAKOTA THROUGH SUNDAY. 

* MODERATE TO HEAVY SNOWFALL ACCUMULATIONS WILL BE POSSIBLE.

* SIGNIFICANT BLOWING SNOW WITH STRONG NORTHERLY WINDS WILL BE 
  POSSIBLE SUNDAY INTO MONDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. MONITOR THE LATEST
FORECASTS FOR UPDATES.

&&

$$

TM
427 
WWUS43 KBIS 242050
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
250 PM CST FRI FEB 24 2012

...SNOW AND WIND TO AFFECT WESTERN AND CENTRAL NORTH DAKOTA
SATURDAY NIGHT THROUGH SUNDAY NIGHT...

.HAZARDOUS WINTER WEATHER CONDITIONS ARE EXPECTED ACROSS MOST OF
WESTERN AND CENTRAL NORTH DAKOTA THIS WEEKEND. SNOW IS FORECAST TO
BEGIN ACROSS THE FAR WEST LATE SATURDAY AFTERNOON AND SPREAD
EAST THROUGH SUNDAY. STRONG NORTHERLY WINDS ARE EXPECTED SUNDAY
AND SUNDAY NIGHT...WHICH MAY LEAD TO AREAS OF BLOWING AND DRIFTING
SNOW.

SNOW AMOUNTS OF 5 TO 9 INCHES ARE EXPECTED FOR LOCATIONS SUCH AS  
BOWBELLS...KENMARE...MINOT...BOTTINEAU...ROLLA AND CARRINGTON.
LESSER SNOW AMOUNTS...3 TO 5 INCHES...ARE EXPECTED FOR
WILLISTON...WATFORD CITY...GARRISON...BISMARCK...JAMESTOWN AND
ASHLEY. SNOW AMOUNTS OF 2 TO 3 INCHES CAN BE EXPECTED FROM BEACH
AND DICKINSON...TO LINTON.

A SECOND...AND POTENTIALLY STRONGER STORM SYSTEM IS POSSIBLE EARLY
NEXT WEEK..AND WILL HAVE TO BE CLOSELY MONITORED THROUGH THE WEEKEND.


NDZ002>005-010>013-022-023-025-250500-
/O.UPG.KBIS.WS.A.0002.120226T0000Z-120227T1200Z/
/O.NEW.KBIS.WS.W.0002.120226T0600Z-120227T1200Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
SHERIDAN-WELLS-FOSTER-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
NEW TOWN...MINOT...TOWNER...RUGBY...MCCLUSKY...HARVEY...
CARRINGTON
250 PM CST FRI FEB 24 2012

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO
6 AM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER
STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM
MIDNIGHT SATURDAY NIGHT TO 6 AM CST MONDAY. THE WINTER STORM WATCH
IS NO LONGER IN EFFECT.

* SNOWFALL IS EXPECTED TO BEGIN LATE SATURDAY NIGHT AND CONTINUE
  THROUGH SUNDAY EVENING.

* SNOW ACCUMULATIONS OF 5 TO 9 INCHES WILL BE POSSIBLE.

* SIGNIFICANT BLOWING SNOW WITH STRONG NORTHERLY WINDS WILL BE
  POSSIBLE SUNDAY AND SUNDAY NIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES AND MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE SATURDAY NIGHT AND SUNDAY. THE NORTH
DAKOTA STATE PATROL ADVISES...DO NOT USE THE CRUISE CONTROL IN
THESE DANGEROUS WINTER DRIVING CONDITIONS.

&&

$$

NDZ001-009-017-018-032-033-041-250500-
/O.UPG.KBIS.WS.A.0002.120226T0000Z-120227T1200Z/
/O.NEW.KBIS.WW.Y.0006.120226T0000Z-120227T0400Z/
DIVIDE-WILLIAMS-MCKENZIE-DUNN-BILLINGS-STARK-HETTINGER-
INCLUDING THE CITIES OF...CROSBY...WILLISTON...WATFORD CITY...
KILLDEER...MEDORA...DICKINSON...MOTT
250 PM CST FRI FEB 24 2012 /150 PM MST FRI FEB 24 2012/

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/
SATURDAY TO 10 PM CST /9 PM MST/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 6 PM CST /5 PM MST/ SATURDAY TO 10 PM CST /9 PM MST/ SUNDAY.
THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* SNOWFALL IS EXPECTED TO BEGIN SATURDAY EVENING...AND END BY
  SUNDAY LATE AFTERNOON. STRONG WINDS WILL DEVELOP SUNDAY AND
  CONTINUE INTO SUNDAY EVENING.

* SNOW AMOUNTS OF 2 TO 5 INCHES ARE POSSIBLE.

* SIGNIFICANT BLOWING SNOW WITH STRONG NORTHERLY WINDS WILL BE
  POSSIBLE SUNDAY AND SUNDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED
FOR SNOW COVERED ROADS AND REDUCED VISIBILITIES. THE NORTH DAKOTA
STATE PATROL ADVISES...DO NOT USE THE CRUISE CONTROL IN THESE
DANGEROUS WINTER DRIVING CONDITIONS.

&&

$$

NDZ019>021-034>037-042-045>048-050-051-250500-
/O.UPG.KBIS.WS.A.0002.120226T0000Z-120227T1200Z/
/O.NEW.KBIS.WW.Y.0006.120226T0600Z-120227T1200Z/
MERCER-OLIVER-MCLEAN-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...GARRISON...
MANDAN...BISMARCK...STEELE...JAMESTOWN...ELGIN...FORT YATES...
LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
250 PM CST FRI FEB 24 2012 /150 PM MST FRI FEB 24 2012/

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT CST /11 PM
MST/ SATURDAY NIGHT TO 6 AM CST /5 AM MST/ MONDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM MIDNIGHT CST /11 PM MST/ SATURDAY NIGHT TO 6 AM CST /5 AM
MST/ MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* SNOWFALL IS EXPECTED TO BEGIN SATURDAY NIGHT...AND CONTINUE
  THROUGH SUNDAY EVENING. STRONG WINDS WILL DEVELOP SUNDAY AND
  CONTINUE THROUGH SUNDAY NIGHT.

* SNOWFALL ACCUMULATIONS OF 2 TO 5 INCHES WILL BE POSSIBLE.

* SIGNIFICANT BLOWING SNOW WITH STRONG NORTHERLY WINDS WILL BE
  POSSIBLE SUNDAY INTO MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED
FOR SNOW COVERED ROADS AND REDUCED VISIBILITIES. THE NORTH DAKOTA
STATE PATROL ADVISES...DO NOT USE THE CRUISE CONTROL IN THESE
DANGEROUS WINTER DRIVING CONDITIONS.


&&

$$
TWH/AYD

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this winter storm watch went out at Feb 23, 1:11 PM MST, 35 minutes earlier.

Area forecast discussion, Feb 23, 1:11 PM MST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
211 PM CST THU FEB 23 2012

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT...

LATEST REGIONAL RADAR SHOWS SCATTERED SNOW SHOWERS OVER EASTERN
MONTANA...INTO WESTERN AND CENTRAL NORTH DAKOTA. WITH DECENT
LAPSE RATES AND TQ INDICES AROUND 16C...WEAK CONVECTION WILL
CONTINUE THROUGH EARLY EVENING. WHERE THE SNOW SHOWERS DO MOVE
THROUGH EXPECT UP TO AN INCH OF NEW ACCUMULATION. SNOW SHOWERS
WILL WANE BETWEEN 00Z AND 06Z. FLURRIES WILL TAKE CONTROL
THEREAFTER. A NORTHWEST FLOW THROUGH FRIDAY ALONG WITH WEAK
DISTURBANCES PROPAGATING THROUGH THE FLOW WILL RESULT IN ISOLATED
TO SCATTERED FLURRIES TONIGHT THROUGH FRIDAY. THERE WILL BE A
CHANCE FOR SNOW IN THE FAR SOUTHWEST TONIGHT INTO FRIDAY...WITH
SNOWFALL ACCUMULATIONS OF AN INCH OR LESS.

.LONG TERM...SATURDAY THROUGH THURSDAY...

THE FOCUS OF THE EXTENDED FORECAST PERIOD IS CENTERED UPON A
POTENTIAL WINTER STORM FOR LATE SATURDAY THROUGH SUNDAY. IN
GENERAL...MODELS HAVE SHOWN GOOD CONSISTENCY OVER THE PAST 24 HOURS
WITH A STRONG WAVE ARRIVING ON THE COAST OF THE PACIFIC NORTHWEST ON
FRIDAY...AND PROPAGATING INTO THE NORTHERN PLAINS LATE SATURDAY AND
INTO SUNDAY. GIVEN THE LACK OF A HIGH AMPLITUDE DOWNSTREAM RIDGE
ACROSS THE EASTERN CONUS...THE SYSTEM IS EXPECTED TO BE MORE
PROGRESSIVE THAN A COLORADO LOW. HOWEVER...THERE IS GREATER THAN 50
PERCENT CONFIDENCE FOR MODERATE TO HEAVY SNOWFALL ACCUMULATIONS WITH
THIS STORM FOR MUCH OF THE AREA...WITH THE POTENTIAL FOR SIGNIFICANT
BLOWING SNOW IN THE NORTHWEST QUADRANT OF THE SURFACE LOW ON SUNDAY
INTO SUNDAY NIGHT. THEREFORE...HAVE DECIDED TO ISSUE A WINTER STORM
WATCH FOR SATURDAY EVENING THROUGH MONDAY MORNING FOR NEARLY ALL OF
WESTERN AND CENTRAL NORTH DAKOTA TO ACCOUNT FOR INEVITABLE MINOR
SHIFTS IN THE STORM TRACK OVER THE COMING 24 TO 36 HOURS. THE EARLY
WATCH IS ALSO WARRANTED GIVEN THE LARGE AMOUNT OF TRAVEL THIS
WEEKEND FOR THE STATE HIGH SCHOOL HOCKEY TOURNAMENT. IN REGARDS TO
THE DETERMINISTIC SOLUTIONS...THE 12 UTC GFS AND THE 15 UTC SREF ARE
MORE PROGRESSIVE COMPARED TO THE 12 UTC ECMWF AND GEM WHICH ARE
SLOWER AND CLOSE OFF THE UPPER LEVEL LOW INTO SUNDAY EVENING WHICH
WOULD LEAD TO HIGHER SNOWFALL AMOUNTS ASSOCIATED WITH POTENTIAL A
TROWAL FEATURE. AT THIS TIME...THE GREATEST SNOWFALL ACCUMULATIONS
ARE EXPECTED ALONG AND NORTH OF HIGHWAY 200...HOWEVER..ANY SLIGHT
SHIFT SOUTH IN THE TRACK WOULD LEAD TO HEAVY SNOWFALL ACCUMULATIONS
POSSIBLE OVER NEARLY THE ENTIRE CWA...AND ELECTED TO GO WITH A
LARGER WATCH TO ACCOUNT FOR THIS UNCERTAINTY. COLD...BUT QUIET
WEATHER WITH SURFACE HIGH PRESSURE IN PLACE ARE EXPECTED MONDAY INTO
THE MIDDLE OF NEXT WEEK...HOWEVER...THE DETERMINISTIC MODELS ARE
HINTING AT A POSSIBLE COLORADO LOW FOR THE UPPER MIDWEST/NORTHERN
PLAINS LATE NEXT WEEK.

&&

.AVIATION...NORTHWEST WINDS GUSTS OF 30 TO 35 KTS EXPECTED FOR MOST
TAF SITES THIS AFTERNOON AND THROUGH THE EVENING. FURTHERMORE...SCATTERED
TO WIDESPREAD SNOW SHOWERS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON
AND CONTINUE THROUGH THE EVENING. MVFR CEILINGS AND VISIBILITIES ARE
EXPECTED IN THE SNOW SHOWERS...WITH OCCASIONAL IFR CONDITIONS IN
THE HEAVIER BANDS.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM SATURDAY EVENING THROUGH LATE SUNDAY
NIGHT FOR NDZ001>005-009>013-017>023-025-032>037-041-042-045>048-
050-051.

WIND ADVISORY UNTIL 6 PM MST THIS EVENING FOR NDZ031>033-040-041-
043-044.

&&

SHORT TERM...KS
LONG TERM....PJA
AVIATION...PJA
Hazardous weather outlook, Feb 23, 1:00 PM MST, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
200 PM CST THU FEB 23 2012

NDZ001>005-009>013-017>023-025-034>037-042-045>048-050-051-242000-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
200 PM CST THU FEB 23 2012 /100 PM MST THU FEB 23 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

EXPECT SCATTERED SNOW SHOWERS THIS AFTERNOON WITH ADDITIONAL
ACCUMULATIONS OF 1 INCH OR LESS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SIGNIFICANT WINTER STORM WILL IMPACT THE NORTHERN PLAINS AND
UPPER MISSISSIPPI VALLEY REGION FROM LATE SATURDAY AFTERNOON
THROUGH SUNDAY NIGHT. THERE IS INCREASING POTENTIAL FOR
SIGNIFICANT IMPACTS FROM THIS WINTER STORM...HEAVY SNOW AND HIGH
WINDS...ACROSS MUCH OF WEST AND CENTRAL NORTH DAKOTA LATE SATURDAY
AFTERNOON THROUGH SUNDAY NIGHT. PLEASE CHECK BACK FOR FUTURE
UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ031>033-040-041-043-044-242000-
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
100 PM MST THU FEB 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WIND ADVISORY IS IN EFFECT THROUGH THURSDAY AFTERNOON. EXPECT
SUSTAINED NORTHWEST WINDS OF 30 MPH WITH GUSTS TO 40 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SIGNIFICANT WINTER STORM WILL IMPACT THE NORTHERN PLAINS AND
UPPER MISSISSIPPI VALLEY REGION FROM LATE SATURDAY AFTERNOON
THROUGH SUNDAY NIGHT. THERE IS INCREASING POTENTIAL FOR
SIGNIFICANT IMPACTS FROM THIS WINTER STORM...HEAVY SNOW AND HIGH
WINDS...ACROSS MUCH OF WEST AND CENTRAL NORTH DAKOTA LATE SATURDAY
AFTERNOON THROUGH SUNDAY NIGHT. PLEASE CHECK BACK FOR FUTURE
UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KS

In the hours before

Local storm report, Feb 23, 9:35 AM MST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1035 AM CST THU FEB 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 AM     SNOW             7 NW TAYLOR             46.97N 102.53W
02/23/2012  M2.5 INCH        STARK              ND   CO-OP OBSERVER

&&

KROLAK
Local storm report, Feb 23, 9:48 AM MST, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1048 AM CST THU FEB 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1046 AM     SNOW             1 NE LINCOLN            46.77N 100.69W
02/23/2012  M2.8 INCH        BURLEIGH           ND   PUBLIC

            NWS EMPLOYEE

&&

KROLAK
Special weather statement, Feb 23, 10:20 AM MST, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1120 AM CST THU FEB 23 2012

NDZ025-036-037-048-051-232030-
FOSTER-KIDDER-STUTSMAN-LA MOURE-DICKEY-
INCLUDING THE CITIES OF...CARRINGTON...STEELE...JAMESTOWN...
EDGELEY...OAKES
1120 AM CST THU FEB 23 2012

...SNOW ACROSS EAST CENTRAL NORTH DAKOTA THROUGH EARLY THURSDAY AFTERNOON...

LIGHT TO MODERATE SNOW WILL CONTINUE TO FALL ACROSS EAST CENTRAL
NORTH DAKOTA THROUGH EARLY THURSDAY AFTERNOON. ADDITIONAL SNOWFALL
ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE IN PLACES LIKE
TAPPEN...GLENFIELD...JAMESTOWN...EDGELEY...AND ELLENDALE. THE SNOW
WILL BEGIN TO TAPER OFF BY MID AFTERNOON. THEREAFTER...SCATTERED
SNOW SHOWERS WITH MINOR ACCUMULATIONS CAN BE EXPECTED THROUGH
EARLY THURSDAY EVENING. TRAVEL MAY BE DIFFICULT AT TIMES...ALLOW
EXTRA TIME IN REACHING YOUR DESTINATION.

KS
Local storm report, Feb 23, 10:57 AM MST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1157 AM CST THU FEB 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             HEART BUTTE DAM         46.60N 101.81W
02/23/2012  M2.0 INCH        GRANT              ND   CO-OP OBSERVER

&&

KROLAK
Local storm report, Feb 23, 11:20 AM MST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1220 PM CST THU FEB 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1219 PM     SNOW             MONTPELIER              46.70N  98.59W
02/23/2012  M1.0 INCH        STUTSMAN           ND   CO-OP OBSERVER

            STORM TOTAL SO FAR.

&&

KSIMOSKO
Local storm report, Feb 23, 1:41 PM MST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BISMARCK ND
241 PM CST THU FEB 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             LAKE METIGOSHE STATE PA 48.99N 100.32W
02/22/2012  M1.0 INCH        BOTTINEAU          ND   CO-OP OBSERVER

            24 HOUR SNOWFALL

0930 PM     SNOW             RHAME                   46.23N 103.66W
02/22/2012  E4.0 INCH        BOWMAN             ND   BROADCAST MEDIA

            WET SLUSHY SNOW

0346 AM     SNOW             GLEN ULLIN              46.82N 101.83W
02/23/2012  M7.5 INCH        MORTON             ND   PUBLIC

            7.5 INCHES OF SNOW HAS FALLEN SINCE MIDNIGHT.

0532 AM     HEAVY SNOW       GLEN ULLIN              46.82N 101.83W
02/23/2012  M8.8 INCH        MORTON             ND   PUBLIC

            UPDATED FROM EARLIER REPORT OF 7.5 INCHES

0600 AM     SNOW             MINOT                   48.23N 101.30W
02/23/2012  M1.0 INCH        WARD               ND   CO-OP OBSERVER

0600 AM     SNOW             WILLISTON               48.15N 103.63W
02/23/2012  M1.0 INCH        WILLIAMS           ND   CO-OP OBSERVER

            REPORTED BY A SNOW PAID OBSERVER

0632 AM     SNOW             NEW SALEM               46.85N 101.41W
02/23/2012  M7.5 INCH        MORTON             ND   PUBLIC

            MEDIA RELAYED A PUBLIC REPORT OF 7.5 INCHES OF SNOW IN
            NEW SALEM

0655 AM     SNOW             3 W ROSEGLEN            47.75N 101.90W
02/23/2012  M3.0 INCH        MCLEAN             ND   PUBLIC

            MEDIA RELAYED A PUBLIC REPORT OF 3 INCHES OF SNOW 3
            MILES WEST OF ROSEGLEN

0716 AM     SNOW             GLEN ULLIN              46.82N 101.83W
02/23/2012  M6.0 INCH        MORTON             ND   CO-OP OBSERVER

0800 AM     SNOW             GLEN ULLIN              46.82N 101.83W
02/23/2012  M10.9 INCH       MORTON             ND   CO-OP OBSERVER

            STORM TOTAL SO FAR. SNOW TAPERING OFF TO FLURRIES NOW.

0800 AM     SNOW             S MOTT                  46.37N 102.33W
02/23/2012  E2.0 INCH        HETTINGER          ND   CO-OP OBSERVER

0800 AM     SNOW             HEART BUTTE DAM         46.60N 101.81W
02/23/2012  M2.0 INCH        GRANT              ND   CO-OP OBSERVER

0825 AM     SNOW             ELGIN                   46.40N 101.85W
02/23/2012  E3.0 INCH        GRANT              ND   PUBLIC

            STORM TOTAL SO FAR.

0834 AM     SNOW             1 NE LINCOLN            46.77N 100.69W
02/23/2012  M1.5 INCH        BURLEIGH           ND   TRAINED SPOTTER

            NWS EMPLOYEE

0840 AM     SNOW             BISMARCK                46.81N 100.78W
02/23/2012  M1.5 INCH        BURLEIGH           ND   NWS OFFICE

0842 AM     SNOW             HETTINGER               46.00N 102.64W
02/23/2012  M2.0 INCH        ADAMS              ND   CO-OP OBSERVER

0844 AM     SNOW             ELGIN                   46.40N 101.85W
02/23/2012  E3.0 INCH        GRANT              ND   PUBLIC

0845 AM     HEAVY SNOW       1 N CARSON              46.43N 101.56W
02/23/2012  M14.0 INCH       GRANT              ND   PUBLIC

            STORM TOTAL SNOWFALL...REPORT RELAYED BY MEDIA

0847 AM     SNOW             3 WSW MENOKEN           46.80N 100.60W
02/23/2012  M1.5 INCH        BURLEIGH           ND   COCORAHS

0853 AM     SNOW             GLEN ULLIN              46.82N 101.83W
02/23/2012  M7.0 INCH        MORTON             ND   CO-OP OBSERVER

            UPDATED REPORT

0904 AM     SNOW             UNDERWOOD               47.46N 101.14W
02/23/2012  M3.8 INCH        MCLEAN             ND   CO-OP OBSERVER

1000 AM     SNOW             BISMARCK                46.81N 100.78W
02/23/2012  M2.5 INCH        BURLEIGH           ND   NWS OFFICE

            STORM TOTAL SO FAR.

1006 AM     SNOW             GLEN ULLIN              46.82N 101.83W
02/23/2012  M9.0 INCH        MORTON             ND   CO-OP OBSERVER

            STORM TOTAL.

1033 AM     SNOW             5 NE NEW SALEM          46.90N 101.34W
02/23/2012  M8.5 INCH        MORTON             ND   CO-OP OBSERVER

1035 AM     SNOW             7 NW TAYLOR             46.97N 102.53W
02/23/2012  M2.5 INCH        STARK              ND   CO-OP OBSERVER

1046 AM     SNOW             1 NE LINCOLN            46.77N 100.69W
02/23/2012  M2.8 INCH        BURLEIGH           ND   PUBLIC

            NWS EMPLOYEE

1219 PM     SNOW             MONTPELIER              46.70N  98.59W
02/23/2012  M1.0 INCH        STUTSMAN           ND   CO-OP OBSERVER

            STORM TOTAL SO FAR.

&&

KSIMOSKO

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 6:25 AM MSTWinter Storm WarningBISGrant4 hr
Feb 23, 9:47 AM MSTWind AdvisoryBISAdams, Billings, Bowman, Golden Valley, Hettinger, Slope and 1 more8 hr

Nearby

Winter Storm Watches in North Dakota, 2012Every winter storm watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.